Suicidal psychosis secondary to isoniazid

@article{Sue2002SuicidalPS,
  title={Suicidal psychosis secondary to isoniazid},
  author={Y J Sue and Jeffrey R. Avner},
  journal={Pediatric Emergency Care},
  year={2002},
  volume={18},
  pages={25-27}
}
  • Y. Sue, J. Avner
  • Published 1 February 2002
  • Medicine
  • Pediatric Emergency Care

Topics from this paper

Nervous System Effects of Antituberculosis Therapy
Nervous system toxicity with current antituberculosis pharmacotherapy is relatively uncommon, although the frequency of the usage of antituberculosis therapy requires that physicians be aware of suchExpand
Acute psychosis secondary to isoniazid in pediatric pulmonary tuberculosis: A case report and literature review
TLDR
A 12-year-old girl with acute onset hallucinations and delusions as a rare complication of INH is described and pediatricians need to be aware of this less common side effect as they work through a differential of acute psychosis in children. Expand
Isoniazid Induced Psychosis: A Case Report
TLDR
A case of drug induced psychosis secondary to isoniazid intake in a seven years old boy, who exhibited psychotic features about 10 days after the commencement of anti-TB combination drugs (Directly Observed Treatment Shortcourse) containing IsoniaZid is reported. Expand
Isoniazid-Induced Acute Psychosis in a Patient with Pleural Tuberculosis
TLDR
The case of a 21-year-old black woman, with no prior psychiatric history, who developed a psychotic episode four days after she was started on isoniazid is described, highlighting psychosis arising as a possible adverse effect of isoniaZid and the importance of remaining vigilant when antituberculous therapy is started. Expand
Mania induced by isoniazid preventive therapy during steroid treatment for rheumatoid arthritis and organising pneumonia
TLDR
The case of an 80-year-old woman with mania, who had received isoniazid preventative therapy during steroid treatment for rheumatoid arthritis and organising pneumonia for the previous 5 months, is described. Expand
Genipin-crosslinked carboxymethyl chitosan nanogel for lung-targeted delivery of isoniazid and rifampin.
TLDR
The results suggested that this GEN-CS/INH/RMP NGPs inhalation powder would be a more useful dosage form than separate dose of INH or RMP for MTB. Expand
Pyridoxine for the treatment of isoniazid‐induced seizures in intentional ingestions: The experience of a national poison center
TLDR
It is suggested that patients with large‐dose intentional ingestions have a substantial risk of multiple seizures that can be treated successfully with 1 g of pyridoxine intravenously or 1 gofinoxine per gram of isoniazid ingestion. Expand
Toddler With Intermittent Abnormal Behavior
TLDR
A case of drug-induced psychosis secondary to isoniazid intake in a 3-year-old child is reported, and she developed intermittent abnormal behavior for 2 weeks after intake of isoniaZid. Expand
Complications associated with antibiotic administration: neurological adverse events and interference with antiepileptic drugs.
TLDR
The results demonstrate that antibiotic-associated adverse events involving the nervous system are relatively uncommon and are only rarely severe and irreversible, although neurotoxicity has been reported for several antibiotics. Expand
Isoniazid Associated Psychosis: A Case Series of 3 Patients
TLDR
High dose of isoniazid and low body mass index were identified as the common risk factor for the development of isonianzid associated psychosis. Expand
...
1
2
3
...

References

SHOWING 1-10 OF 10 REFERENCES
The early history of psychotherapeutic drugs
TLDR
The history of the research that led to the discovery of neuroleptics, antidepressants, anxiolytics, and lithium salts and their modes of action is summarized. Expand
Isoniazid-Induced Psychosis
TLDR
Clinicians should be aware of this adverse effect of isoniazid and that it may present with a broad clinical picture. Expand
Tuberculosis in New York City--turning the tide.
TLDR
Eviologic patterns strongly suggest that the decrease in cases in New York City resulted from an interruption in the ongoing spread of M. tuberculosis infection, primarily because of better rates of completion of treatment and expanded use of directly observed therapy. Expand
Comment: Isoniazid-Induced Psychosis
TLDR
The temporal relationship of the drug administration to the hepatic injury supports a causal relationship in a patient who developed cholestasis with TMP alone after an earlier occurrence of jaundice associated with T MP/SMX. Expand
Isoniazid-Associated Psychosis: Case Report and Review of the Literature
TLDR
It appears that isoniazid was associated with the psychosis evident in the authors' patient and in the cases reviewed, and the mechanism of isoniaZid-associated psychosis is uncertain. Expand
Dopamine in schizophrenia: a review and reconceptualization.
TLDR
The authors hypothesize that schizophrenia is characterized by abnormally low prefrontal dopamine activity leading to excessive dopamine activity in mesolimbic dopamine neurons (causing positive symptoms) and has important implications for treatment of schizophrenia and schizophrenia spectrum disorders. Expand
Treatment of acute isoniazid toxicity.
TLDR
It is concluded that diazepam in combination with pyridoxine is the treatment of choice for the management of convulsions associated with isoniazid toxicity. Expand
Inactivation of isoniazid by Canadian Eskimos and Indians.
Phenotyping for isoniazid inactivation in Canadian Eskimos and Indians showed that the former are all fast acetylators, while only 63.4% of the Indians examined belonged to the same group. FurtherExpand
Toxic psychosis due to isoniazid.
TLDR
The psychosis has no specific pattern, but confusion, mania, hallucinations and paranoid delusions are all common, and the efficacy of multivitamin therapy is still uncertain. Expand
Psychosis Due to Isoniazid